DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Alopecia and mood stabilizers: two case reports.

Author(s): Uehlinger C, Barrelet L, Touabi M, Baumann P

Affiliation(s): Hopital Psychiatrique Cantona, Perreux/Neuchatel, Switzerland.

Publication date & source: 1992, Eur Arch Psychiatry Clin Neurosci., 242(2-3):85-8.

Publication type: Case Reports

Two cases of alopecia observed during treatment with lithium and valproate are described, and the recent literature on this subject is reviewed. Our clinical observations confirm earlier reports. These toxic alopecias are characterized by a diffuse but rarely total hair loss. After stopping medication, the hair grows back generally and completely. Two cases of toxic alopecia are presented where hair grew back following a substitution of lithium by valproate in the first case and after stopping valproate in the second. The evaluation and therapeutic attitude in the presence of alopecia in patients needing mood stabilizers are also discussed.

Page last updated: 2006-01-31

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017